I have stage 3 chronic kidney disease, with rapid decline in egfr. I am seeing a neph on thursday but am anxious and looking for answers hopefully before then. I just got my renal ultrasound results and says that I have "bliateral renal cortical thinning" right kidney 9.1cm and left 10.7, cortical thinning worse on right, focal areas of scarring on right mid pole. I understand the egfr bit but am lost with all this. What does it mean??????
i also just got my last blood results today, (getting it all together for neph) does anyone know what a "low anion gap " is and what causes it??/
the following was also highlighted but dont understand significance if any at all
low anion (3)
low red cell 2.4 but high white 24.8
I think everything else in bloods seemed normal range
epithelial cells 50
A decreased anion gap could be decreased albumin in the blood, could occur as a consequence to proteinuria. The decreased red cell count could be due to lack of erythropoitein, which is a hormone produced by the kidneys for red blood cell production. Renal cortical thinning is usually indicative of chronic renal failure as opposed to acute renal failure. The high white cell count and increased counts in the urine indicate an infection. So, to sum up the results show findings of chronic renal failure with hypoalbuminemia and probably an infection.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.